MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. 0.8% SELECTOGEN 2X10ML; REAGENT RED BLOOD CELLS

ORTHO-CLINICAL DIAGNOSTICS, INC. 0.8% SELECTOGEN 2X10ML; REAGENT RED BLOOD CELLS
Catalog Number 6902315
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/31/2024
Type of Reportable Event Malfunction
Event or Problem Description
Cms 2679417 and 2681004; windchill (b)(4) on 31dec2024 a customer contacted the ortho global technical support center (gtsc) to report what was described as a discordant negative reaction grading of both cells during antibody screening testing of one patient sample with a known anti-e using the ortho vision id-mts analyzer equipped with software version 5.16.0.47707.Complainant: (b)(6) event date: 31dec2024, awareness date: 31dec2024 vision (b)(4), install date: 12dec2018; sw version: 5.16.0.47707 reagents: 0.8% selectogen lot vs671, expiration date:07jan2025; manufactured:05nov2024 patient/sample information: historical anti-e.Sample id: (b)(6) (encrypted sample id: (b)(6)) the customer stated that on (b)(6) 2024, they tested one patient sample for antibody screen using 0.8% selectogen lot vs671 in conjunction with the ortho vision id-mts analyzer and that the reaction grade for both cells was indicated as negative and the result was reported as negative by the analyzer.The customer also stated that they visually inspected the image of the mts anti-igg gel card and indicated that they would have graded the reaction obtained for cell 2 as positive.The customer reports no biased result was reported to a physician.The patient was not harmed as a result of the reported event.
 
Additional Manufacturer Narrative
Investigation details from windchill (b)(4): the image png file from the original sample result testing was retrieved from the analyzer and provided to second and third level support for further investigation.The investigation of column 4 (containing screening cell 2) concluded that the column when reprocessed using the image processing tool resulted in negative results for both the front and back of the column.The investigation performed determined that the ortho vision id-mts analyzer cassette imaging system (cims) functioned as per design.According to the ortho lot-specific information for 0.8% selectogen lot vs671, cell 1 is negative for the e antigen and cell 2 is positive and homozygous for the e antigen.Therefore, it follows that the negative reactions obtained in conjunction with their ortho vision id-mts analyzer were not consistent with the expected reactivity of an anti-e antibody.As part of the investigation, a batch record review was requested at the ortho manufacturing site for 0.8% selectogen lot vs671, expiry 07jan2025.There were no non-conformances for this lot.Antigen specificity by tube test results met specifications.This lot met all acceptance criteria.((b)(4)) additionally, as a part of the investigation, a retain sample of 0.8% selectogen lot vs671 cell 2 was tested in tube for the presence of the anti-e antigen.First the 0.8% cells were converted to a 3% cell suspension in ors, ortho resuspension solution, and then tested with ortho reagent: anti-e, as per ifu tube method.At immediate spin a 4+ reaction was observed for cell 2.Result meets specifications, a minimum reaction of 2+ is required for all final readings.Expected positive result was obtained.0.8% selectogen lot vs671 cell 2 continues to meet release specifications for anti-e.((b)(4)) as part of the investigation, a query of the worldwide complaint databases was performed through product expiry for 0.8% selectogen lot vs671, on 08jan2025.Two complaints were identified for the lot.One complaint was associated with the current investigation for false negative results of cell 2 for a patient with known anti-e.The second complaint was indicated for weak reactions with qc material.Further review of that complaint identified that the customer was using reagents off label and therefore has no bearing to this investigation.No trend identified.((b)(4)) no further investigation was performed on this incident.The misread reported by the customer could not be confirmed, the ortho vision id-mts analyzer functioned as per design as demonstrated by the image reprocessing testing performed.The assignable cause of the discordant negative grading of the reactions obtained in antibody screening reported by the customer for the patient sample could not be determined, but it cannot be ruled out to be sample related, the sample anti-e antibodies being weak and/or at the detection limit of the technique and reagents used and/or associated to the variability of the e antigen present on the reagent red blood cells.In mitigation of the discordant antibody screening result obtained by the customer, the instructions for use of 0.8% selectogen red cell reagent states: for antibody detection and identification, different serological methods are optimal for different antibodies.No single antibody screening or identification method optimally detects all antibodies.In some low ionic strength test systems, certain anti-e and anti-k antibodies have been reported to be nonreactive.In any case there was no evidence of any systematic failure of the ortho clinical diagnostics reagents or analyzer to perform as intended.No further complaints of this type have been received from the customer site since the time of the reported event.

Brand Name
0.8% SELECTOGEN 2X10ML
Common Device Name
REAGENT RED BLOOD CELLS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1001 us highway 202
raritan NJ 08869
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1001 us highway 202
raritan NJ 08869
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key21177619
Report Number2250051-2025-00005
Device Sequence Number19908581
Product Code QHT
UDI-Device Identifier10758750007653
UDI-Public(01)10758750007653(17)250107(11)241105(10)VS671
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number6902315
Device Lot NumberVS671
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/31/2024
Initial Report FDA Received Date01/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/05/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown